TITLE

Adjoint methods for static Hamilton-Jacobi equations

AUTHOR(S)
Tran, Hung
PUB. DATE
July 2011
SOURCE
Calculus of Variations & Partial Differential Equations;Jul2011, Vol. 41 Issue 3/4, p301
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We use the adjoint methods to study the static Hamilton-Jacobi equations and to prove the speed of convergence for those equations. The main new ideas are to introduce adjoint equations corresponding to the formal linearizations of regularized equations of vanishing viscosity type, and from the solutions σ of those we can get the properties of the solutions u of the Hamilton-Jacobi equations. We classify the static equations into two types and present two new ways to deal with each type. The methods can be applied to various static problems and point out the new ways to look at those PDE.
ACCESSION #
60644148

 

Related Articles

  • Postprocessing and higher order convergence for the mixed finite element approximations of the Stokes eigenvalue problems. Chen, Hongtao; Jia, Shanghui; Xie, Hehu // Applications of Mathematics;Jun2009, Vol. 54 Issue 3, p237 

    In this paper we propose a method for improving the convergence rate of the mixed finite element approximations for the Stokes eigenvalue problem. It is based on a postprocessing strategy that consists of solving an additional Stokes source problem on an augmented mixed finite element space...

  • Difference Approximation of Stochastic Elastic Equation Driven by Infinite Dimensional Noise. Yinghan Zhang; Xiaoyuan Yang; Ruisheng Qi // Numerical Mathematics: Theory, Methods & Applications;Feb2016, Vol. 9 Issue 1, p123 

    An explicit difference scheme is described, analyzed and tested for numerically approximating stochastic elastic equation driven by infinite dimensional noise. The noise processes are approximated by piecewise constant random processes and the integral formula of the stochastic elastic equation...

  • Neural network solution for suboptimal control of non-holonomic chained form system. Tao Cheng; Hanxu Sun; Zhihua Qu; Lewis, Frank L. // Transactions of the Institute of Measurement & Control;2009, Vol. 31 Issue 6, p475 

    In this paper, we develop fixed-final time nearly optimal control laws for a class of non-holonomic chained form systems by using neural networks to approximately solve a Hamilton-Jacobi-Bellman equation. A certain time-folding method is applied to recover uniform complete controllability for...

  • ON THE HOMOGENIZATION OF SOME NON-COERCIVE HAMILTON--JACOBI--ISAACS EQUATIONS. BARDI, MARTINO; TERRONE, GABRIELE // Communications on Pure & Applied Analysis;Jan2013, Vol. 12 Issue 1, p207 

    We study the homogenization of Hamilton-Jacobi equations with oscillating initial data and non-coercive Hamiltonian, mostly of the Bellman- Isaacs form arising in optimal control and differential games. We describe classes of equations for which pointwise homogenization fails for some data. We...

  • Asymptotic Solutions of Hamilton-Jacobi Equations with State Constraints. Mitake, Hiroyoshi // Applied Mathematics & Optimization;Dec2008, Vol. 58 Issue 3, p393 

    We study Hamilton-Jacobi equations in a bounded domain with the state constraint boundary condition. We establish a general convergence result for viscosity solutions of the Cauchy problem for Hamilton-Jacobi equations with the state constraint boundary condition to asymptotic solutions as time...

  • Stabilization of solution of cauchy problem for a non-divergent parabolic equation. Denisov, V. // Journal of Mathematical Sciences;Feb2013, Vol. 189 Issue 2, p188 

    Conditions for stabilization of solution of Cauchy problem for a linear second-order parabolic equation in nondivergent form are studied.

  • A Linear Homogeneous Partial Differential Equation with Entire Solutions Represented by Laguerre Polynomials. Xin-Li Wang; Feng-Li Zhang; Pei-Chu Hu // Abstract & Applied Analysis;2012, p1 

    We study a homogeneous partial differential equation and get its entire solutions represented in convergent series of Laguerre polynomials. Moreover, the formulae of the order and type of the solutions are established.

  • NUMERICAL SOLUTION OF A HYPERBOLIC TRANSMISSION PROBLEM. Jovanović, B. S.; Vulkov, L. G. // Computational Methods in Applied Mathematics;2008, Vol. 8 Issue 4, p374 

    In this paper we investigate an initial boundary value problem for a one-dimensional hyperbolic equation in two disconnected intervals. A finite difference scheme approximating this problem is proposed and analyzed. An estimate of the convergence rate has been obtained.

  • Second-Order Sufficient Conditions for State-Constrained Optimal Control Problems. Malanowski, K.; Maurer, H.; Pickenhain, S. // Journal of Optimization Theory & Applications;Dec2004, Vol. 123 Issue 3, p595 

    Second-order sufficient optimality conditions (SSC) are derived for an optimal control problem subject to mixed controlstate and pure state constraints of order one. The proof is based on a Hamilton­Jacobi inequality and it exploits the regularity of the control function as well as the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics